Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 17, 2007, 5:44 AM CDT for Zapata County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 5:44 AM CDT (10:44 UTC)
- Expired
- Jun 17, 2007, 6:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 186 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 171045 SVRBRO TXC505-171130- /O.NEW.KBRO.SV.W.0039.070617T1044Z-070617T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 544 AM CDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 630 AM CDT * AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF ESCOBA...OR ABOUT 12 MILES NORTHEAST OF ZAPATA...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2730 9945 2690 9939 2693 9902 2725 9895 $$ 65
2 follow-up statements
000 WWUS54 KBRO 171115 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 614 AM CDT SUN JUN 17 2007 TXC505-171130- /O.CON.KBRO.SV.W.0039.000000T0000Z-070617T1130Z/ ZAPATA TX- 610 AM CDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHERN ZAPATA COUNTY... AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS MOVING GRADUALLY SOUTHEAST AT 15 MPH. THE STORM WILL ENTER SAN YGNACIO BY 620 AM AND WILL OTHERWISE AFFECT PRIMARILY RURAL SECTIONS OF NORTHERN ZAPATA COUNTY UNTIL 630 PM. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2730 9945 2690 9939 2693 9902 2725 9895 $$
000 WWUS54 KBRO 171116 CCA SVSBRO SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 614 AM CDT SUN JUN 17 2007 TXC505-171130- /O.COR.KBRO.SV.W.0039.000000T0000Z-070617T1130Z/ ZAPATA TX- 614 AM CDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHERN ZAPATA COUNTY... AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS MOVING GRADUALLY SOUTHEAST AT 15 MPH. THE STORM WILL ENTER SAN YGNACIO BY 620 AM AND WILL OTHERWISE AFFECT PRIMARILY RURAL SECTIONS OF NORTHERN ZAPATA COUNTY UNTIL 630 PM. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2730 9945 2690 9939 2693 9902 2725 9895 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:57 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 17, 2:57 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 257 AM CDT SUN JUN 17 2007 .DISCUSSION...CONVECTION IS ONGOING JUST NORTH OF THE CWA AND SHOWS VERY SLIGHT SOUTHWARD MOVEMENT. WILL MAINTAIN CHANCE POPS THIS MORNING FOR THE NORTHERN COUNTIES WITH VERY LOW POPS ELSEWHERE. SHOWER ACTIVITY IS EXPECTED TO BE SLIM THE NEXT FEW DAYS AS MOISTURE REMAINS RELATIVELY LOW. HAVE INCLUDE SLIGHT CHANCE POPS FOR TONIGHT...HOWEVER...AS A WEAK VORT MAX AFFECTS THE REGION. LEFTOVER MOISTURE FROM A DISSIPATING TROPICAL WAVE NOW OVER THE EASTERN GULF IS EXPECTED TO REACH DEEP SOUTH TEXAS ON TUESDAY. THIS IS EXPECTED TO SET THE STAGE FOR SEABREEZE SHOWERS BEGINNING ON TUESDAY AND LASTING FOR SEVERAL DAYS. AS THE ATMOSPHERE BEGINS DRYING OUT TOWARD NEXT WEEKEND...POPS WILL DIMINISH SLIGHTLY. OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. && .MARINE...AT 1 AM BUOY020 REPORTED SOUTHEAST WINDS AT 16 TO 18 KNOTS AND SEAS AT 3.6 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL TEXAS WILL CAUSE MODERATE WINDS AND SEAS THE BEGINNING OF THE WEEK. CONDITIONS OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT FEW DAYS. MOISTURE WILL INCREASE THROUGH THE END OF THE WEEK CAUSING SCATTERED SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR CONDITIONS WITH LIGHT SOUTHEASTERLY WINDS AND PARTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS EARLY THIS MORNING. THE WINDS WILL INCREASE TO MODERATE AND GUSTY DURING THE AFTERNOON AND EARLY EVENING TODAY. VFR CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 92 80 93 82 / 10 10 0 10 BROWNSVILLE 94 79 95 80 / 10 10 0 0 HARLINGEN 95 77 96 79 / 10 10 0 0 MCALLEN 99 78 99 79 / 10 10 0 0 RIO GRANDE CITY 100 80 102 80 / 10 10 0 0 SOUTH PADRE ISLAND 89 81 88 82 / 10 10 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS.........68/KL MARINE/AVIATION/MESO...65/GF THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 16, 9:30 AM CDT, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CDT SAT JUN 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE LOCAL BEACHES THROUGH THE MIDDLE OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS DURING THE SECOND HALF OF THE COMING WEEK...CAUSING TEMPORARY PONDING OF WATER ON ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:17 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 26 min |
| Jun 17, 4:57 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 48 min |
| Jun 17, 6:32 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 43 min |
| Jun 17, 7:15 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| Jun 17, 8:16 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.